MAUDE Adverse Event Report: DEPUY SPINE INC TEAR-DROP HANDLE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC TEAR-DROP HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 279702120
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is j&j employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, it was observed that the head adjuster was broken.There was no known patient or hospital involvement.Upon receipt of the device tear drop handle it was identified that the device is unable to disassemble.This report is for one (1) tear drop handle this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: mmsi head adjuster (part# 279712350, lot# nw193658, quantity# 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6- the mmsi head adjuster (part # 279712350 / lot # nw193658) was received at us cq assembled onto tear-drop handle (part # 279702120 / lot # 0807mi).The handle showed signs of wear as scratches were present along the handle.The head adjuster was received assembled onto the tear-drop handle, the two devices were unable to disassemble from one another.The tear-drop handles button can be activated but it does not successfully release the head adjuster.The unable to disassemble condition was able to be replicated.Yes; the devices were unable to disassemble from one another.The overall complaint was confirmed for the received tear-drop handle as the device could not be disassembled from the received head adjuster.Although no definitive root-cause can be determined its possible the device experienced unintended forces leading to an internal mechanical failure.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TEAR-DROP HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9863050
Report Number1526439-2020-00748
Device Sequence Number2921299
Product Code LXH
UDI-Device Identifier10705034198507
UDI-Public(01)10705034198507
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702120
Device Catalogue Number279702120
Device Lot Number0807MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer04/02/2020
04/14/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/14/2020
04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MMSI HEAD ADJUSTER